Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Cardiology Topics
Question: I get really dizzy after exercise
|hesta - Sun Oct 21, 2007 8:34 pm||
Hi I am a 20 year old female I am the correct weight for my height, and on no medications. I just wanted to ask what could be happening to me when I exersise. maybe 1 in 10 times I will get really dizzy after running maybe a mile, my vision tunnels and darkens. My breathing gets shallow and my heart is beating way harder than it should. I know you're not supposed stop cold after jogging but i have no choice since i feel im about to keel over on the pavement.
I saw the cardiologist she said nothing was wrong with the way my heart looks. I do have asthma which flares up when i exercise sometimes, but not necessarly when i experience these symptoms. I also have a benign heart murmer, my sister was born with a hole in her heart, prolapsed valves run in the family.
I stopped worrying about it because i stopped jogging since i was afraid, until last night when i was with a partner and afterward the same thing happened.
Am I just out of shape or dehydrated or could it be worse?
|Dr. Chan Lowe - Sun Oct 21, 2007 9:57 pm||
Your symptoms are consistent with not getting enough blood flow to your brain causing the lightheadedness. This is most commonly caused by being dehydrated. If you are a little dehydrated then exercising it will accentuate the symptoms of the dehydration and may be enough to begin to make you feel lightheaded.
Being sure to drink plenty of water and staying well hydrated during the exercise may help prevent this from happening.
You may also want to see your doctor to see if you are anemic. If you are anemic it is similar to being dehydrated since you don't have as many red blood cells to carry oxygen.
I would recommend you see your primary doctor for a general evaluation to look for some of these things.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.